Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 9, NWS Wichita, KS

April 2, 201015 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 2, 2010, 12:33 AM CDT for 15 counties in Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 12:33 AM CDT (05:33 UTC)
Expired
Apr 2, 2010, 3:22 AM CDT
In force
3 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 27 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 5.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-597 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WWUS73 KICT 020533
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1233 AM CDT FRI APR 2 2010

KSZ049-051>053-067>070-082-083-091>094-098-021000-
/O.NEW.KICT.WI.Y.0009.100402T0533Z-100402T1000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
1233 AM CDT FRI APR 2 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA OVERNIGHT.

* WINDS...SOUTH TO SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS
  TO AROUND 45 MPH CAN BE EXPECTED.

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING
  ESPECIALLY ON WEST TO EAST ORIENTED ROADWAYS DUE TO CROSS WIND
  POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
767 
WWUS73 KICT 020822
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 AM CDT FRI APR 2 2010

KSZ049-051>053-067>070-082-083-091>094-098-020930-
/O.CAN.KICT.WI.Y.0009.000000T0000Z-100402T1000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
322 AM CDT FRI APR 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:54 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 1, 9:54 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT THU APR 1 2010

.UPDATE...

STRONG-SEVERE TSRA HAVE ERUPTED ALONG A LINE ~25SM WIDE FROM
PHILLIPS COUNTY ALMOST DUE S THROUGH KDDC TO ALONG THE MEADE/CLARK
COUNTY IN SW KS. LINE IS ADVANCING E~25KTS WHILE INDIVIDUAL CELLS
ARE RACING NE~40KTS.HAVE INCREASED POPS & QPF FOR REST OF THE NGT
(ESPECIALLY FOR THOSE AREAS COVERED BY SVR#41 WHICH IS IN EFFECT
TIL 4AM CDT. REST OF INHERITED FORECAST IS UNCHANGED.

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FOCUS IS ON COLD FRONT MOVG SLOWLY E ACROSS KS LATE TONIGHT & FRI
MORNING. AT 10 PM CDT...THE COLD FRONT HAD PUSHED ACROSS THE NE CO/
SW KS BORDER TOWARD WELL-DEFINED & SHARPENING LWR-DECK MOISTURE
AXIS. AMPLE FUEL EXISTS FOR STG-SVR TSRA TO SPREAD OVER CNTRL & SC
KS LATE TONIGHT (~02/08Z) THEN OVER SE KS FRI MORNING (~02/12Z).
TSRA TO FORM IN LINEAR FASHION & WITH THE PARENT MID-UPR LOW
LIFTING N/NE OVER THE DAKOTAS THE LINE OF STRONG TO SEVERE TSRA
WILL ADVANCE SLOWLY E LATE TONIGHT & FRI MORNING. AS SUCH MOST
TERMINALS (PRIMARILY KHUT...KICT & KCNU) MAY EXPERIENCE FAIRLY
PROLONGED PERIODS OF MVFR CIGS/VSBYS DUE TO ECHO-TRAINING.

&&

.PREV DISCUSSION... /ISSUED 725 PM CDT THU APR 1 2010/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FOCUS IS ON COLD FRONT & PRE-FRONTAL DRY LINE THAT'LL MOVE SLOWLY E
ACROSS KS LATE TONIGHT & FRI MORNING. AT 02/00Z THE DRY LINE CURVED
FROM SW NEBRASKA (BETWEEN KMCK & KLXN) TO KDDC TO KAMA WHILE THE
COLD FRONT WAS APPROACHING THE NE CO/NW KS BORDER. E OF THE DRY LINE
A WELL-DEFINED LWR-DECK MOISTURE AXIS WILL BECOME EVEN MORE SO OVER
AS THE EVENING PROGRESSES & WILL PROVIDE AMPLE FUEL FOR TSRA TO
ERUPT OVER FIRST CNTRL & SC KS LATE TONIGHT (~02/09Z) THEN OVER SE
KS FRI MORNING (~02/12Z). TSRA TO FORM IN LINEAR FASHION & WITH THE
PARENT MID-UPR LOW LIFTING N/NE OVER THE DAKOTAS THE LINE OF STRONG
TO SEVERE TSRA WILL ADVANCE SLOWLY E LATE TONIGHT & FRI MORNING. AS
SUCH MOST TERMINALS (PRIMARILY KHUT...KICT & KCNU) MAY EXPERIENCE
FAIRLY PROLONGED PERIODS OF MVFR CIGS/VSBYS DUE TO ECHO-TRAINING.

PREV DISCUSSION... /ISSUED 333 PM CDT THU APR 1 2010/

DISCUSSION...
FORECAST HIGHLIGHTS/CONCERNS FOCUS AROUND SHOWER/THUNDERSTORM THREAT
TONIGHT-FRIDAY EVENING...AND AGAIN EARLY TO MID NEXT WEEK.

DESPITE MARGINAL WIND SPEEDS ACROSS PORTIONS OF THE AREA...WILL
ALLOW WIND ADVISORY TO CONTINUE THROUGH 8 PM FROM THE FLINT HILLS
WESTWARD. WILL ALSO ALLOW RED FLAG WARNING TO CONTINUE THROUGH 8 PM
FOR THE SAME AREA.

ATTENTION THEN TURNS TO THUNDERSTORM POTENTIAL TONIGHT. WESTERN
CONUS DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL CONTINUE TO
ADVANCE EASTWARD TONIGHT...WITH THE COLD FRONT REACHING
CENTRAL/WEST-CENTRAL KANSAS BY AROUND MIDNIGHT. DESPITE A STOUT
ELEVATED MIXED LAYER (EML) CAPPING SURFACE-BASED
CONVECTION...INCREASED MID-LEVEL COOLING IN CONCERT WITH MODEST
LOW-LEVEL MOISTURE SHOULD RESULT IN MUCAPE VALUES AROUND 1500 J/KG
PER GFS/NAM...WITH THE AIRMASS BECOMING WEAKLY CAPPED TO ELEVATED
PARCELS. EXPECTING SCATTERED THUNDERSTORMS TO GET GOING BETWEEN 10
PM-MIDNIGHT JUST WEST OF THE FORECAST AREA...SPREADING EAST AFTER
MIDNIGHT...AND POSSIBLY REACHING THE FLINT HILLS BY SUNRISE. VERY
STRONG EFFECTIVE DEEP LAYER SHEAR OF 50-60 KTS WILL ALLOW FOR
ORGANIZED CONVECTION WITH ROTATING UPDRAFTS. THINKING TORNADO THREAT
WILL BE QUITE LOW DUE TO STOUT EML CAPPING AND DIURNAL COOLING AFTER
DARK...BUT LARGE HAIL WILL BE POSSIBLE. AS LINEAR FORCING
INCREASES...CONVECTION MAY TEND TO FORM INTO QUASI-LINEAR LINE
SEGMENTS AFTER MIDNIGHT...WHICH MAY TEND TO INCREASE THE DAMAGING
WIND THREAT DUE TO VERY STRONG WINDS ALOFT.

UPPER TROUGH AND ASSOCIATED COLD FRONT WILL CONTINUE TO PUSH OVER
THE AREA FRIDAY. GOOD MOISTURE TRANSPORT SHOULD RESULT IN WIDESPREAD
SHOWERS WITH EMBEDDED THUNDER AHEAD OF THE FRONT...GENERALLY EAST OF
THE TURNPIKE. NOT OVERLY EXCITED ABOUT SEVERE POTENTIAL DUE TO
MEAGER INSTABILITY...BUT STRENGTH OF FORCING AND DEEP LAYER SHEAR
MAY PROMOTE A FEW STRONG STORMS. BEHIND THE FRONT DIRECTLY AHEAD OF
THE UPPER TROUGH...SHOULD SEE HIT OR MISS SHOWERS...BUT NOT AS
WIDESPREAD AS SOUTHEAST KS. ALL PRECIPITATION SHOULD EXIT SOUTHEAST
KS BY MIDNIGHT FRIDAY NIGHT.

FAIRLY QUIET WEATHER ANTICIPATED SATURDAY AND SUNDAY. A WEAK
BOUNDARY WILL PUSH SOUTHEAST ACROSS THE AREA SATURDAY
NIGHT/SUNDAY...BUT NO PRECIPITATION IS ANTICIPATED WITH THIS
FEATURE. MOSTLY SUNNY CONDITIONS ANTICIPATED.

THERE REMAINS MAJOR UNCERTAINTIES SURROUNDING NEXT WEEK'S SYNOPTIC
WEATHER PATTERN. GFS WOULD SUGGEST THE POTENTIAL FOR A SEVERE
WEATHER OUTBREAK LATE MONDAY-MONDAY NIGHT ACROSS THE AREA...SINCE
THE GFS IS FASTER IN EJECTING A WESTERN CONUS TROUGH EASTWARD.
MEANWHILE...THE ECMWF IS MUCH SLOWER IN EJECTING THE TROUGH
EASTWARD...WHICH WOULD SUGGEST SEVERE WEATHER CHANCES HOLDING OFF
UNTIL TUESDAY/WEDNESDAY. COMPARED TO OTHER MEDIUM RANGE
GUIDANCE...IT APPEARS THE SLOWER ECMWF IS THE OUTLIER...ALTHOUGH THE
OPERATIONAL GFS SEEMS A BIT TOO FAST WHEN COMPARED WITH THE CANADIAN
MODEL AND GFS ENSEMBLE MEMBERS. A MIDDLE GROUND COMPROMISE MAY
ACTUALLY BE THE BEST SOLUTION AT THIS TIME. IN SUMMARY...DUE TO THE
UNCERTAINTY...DID NOT MAKE MAJOR CHANGES TO THE MONDAY-THURSDAY
PERIOD. WILL WAIT UNTIL MODEL AGREEMENT INCREASES.

ADK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
AN UPPER LEVEL TROF WILL BEGIN TO LIFT NORTHEAST TOWARD THE AREA
LATE TONIGHT INTO FRIDAY MORNING. THE ASSOCIATED SURFACE COLD FRONT
WILL MOVE INTO CENTRAL KANSAS BY THE END OF THE FORECAST VALID
PERIOD. STRONG SOUTH WINDS WILL CONTINUE TO AFFECT MUCH OF THE
AREA UNTIL SUNSET. VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST
HALF OF THE FORECAST VALID PERIOD. ISOLATED TO WIDELY SCATTERED
CONVECTION IS EXPECTED DURING THE LATTER HALF OF THE PERIOD...WITH
DEVELOPMENT OF MVFR CIGS FOR AREAS MAINLY ALONG/EAST OF A
KSLN-KICT LINE.

KED

FIRE WEATHER...
PERIODIC BOUTS OF VERY HIGH TO MARGINALLY EXTREME GRASSLAND FIRE
DANGER ARE ANTICIPATED OVER THE NEXT 7 DAYS DUE TO PERIODIC BOUTS
OF STRONG/GUSTY WINDS...BUT ONLY FOR FUELS THAT ARE 90-100%
CURED. THE GRASSLAND FIRE DANGER WILL DROP OFF SIGNIFICANTLY FOR
FUELS LESS THAN 80-90% CURED. SCATTERED SHOWERS/THUNDERSTORMS ARE
ANTICIPATED TONIGHT...SPREADING EAST ACROSS THE AREA FRIDAY
ALONG/AHEAD OF AN ADVANCING COLD FRONT. THE MOST SIGNIFICANT FIRE
DANGER MAY OCCUR EARLY TO MID NEXT WEEK...AS A STRONG WEATHER
SYSTEM PRODUCES STRONG SOUTHERLY WINDS...WITH STRONG
WEST/NORTHWEST WINDS IN WAKE OF THE SYSTEM. SYSTEM TIMING IS
QUESTIONABLE AT THIS POINT DUE TO DIFFERING MODEL SOLUTIONS...BUT
WILL BE SOMEWHERE FROM MONDAY- WEDNESDAY.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  66  38  67 /  60  60  30   0
HUTCHINSON      60  65  37  67 /  60  50  20   0
NEWTON          62  66  38  66 /  50  60  30   0
ELDORADO        62  67  39  66 /  40  60  30   0
WINFIELD-KWLD   63  67  39  67 /  50  60  30   0
RUSSELL         47  61  34  67 /  60  40  20   0
GREAT BEND      48  62  34  67 /  60  40  20   0
SALINA          60  64  36  65 /  60  50  20   0
MCPHERSON       61  65  37  66 /  60  50  20   0
COFFEYVILLE     62  70  43  65 /  10  70  40   0
CHANUTE         62  70  42  64 /  10  80  40  10
IOLA            62  70  42  64 /  10  80  40  10
PARSONS-KPPF    62  70  43  65 /  10  80  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 1, 10:18 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT THU APR 1 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1018 PM CDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER CENTRAL AND SOUTH-CENTRAL
KANSAS WHERE HALF DOLLAR SIZED HAIL WOULD BE THE PRIMARY THREAT.
THE LINE OF SEVERE THUNDERSTORMS MAY REACH THE FLINT HILLS TOWARD
MORNING WHERE DAMAGING 60 TO 70 MPH WINDS WOULD BE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA ON
FRIDAY...MAINLY EAST OF INTERSTATE 135. THE THREAT WILL SPREAD
INTO SOUTHEAST KANSAS BY AFTERNOON. AT THIS TIME...A FEW STRONG TO
MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS
WHERE DIME TO QUARTER SIZED HAIL AND 50 TO 60 MPH WINDS MAY OCCUR.

SEVERE WEATHER CHANCES LOOK PROBABLE SOMETIME EARLY TO MID NEXT
WEEK...WHEN A STORM SYSTEM AND ASSOCIATED FRONTAL BOUNDARY MOVES
OVER THE AREA. THERE REMAINS CONSIDERABLE UNCERTAINTY SURROUNDING
THE TIMING OF THESE FEATURES...AND THUS A MORE SPECIFIC PERIOD FOR
WHEN SEVERE WEATHER WILL OCCUR CANNOT BE PINPOINTED AT THIS TIME.
PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS.

PERIODIC BOUTS OF VERY HIGH TO MARGINALLY EXTREME GRASSLAND FIRE
DANGER ARE PROBABLY FROM THIS WEEKEND THROUGH MID NEXT WEEK...BUT
ONLY ON WINDY DAYS...AND ONLY FOR GRASSES THAT ARE AT LEAST 90
PERCENT CURED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/ADK

In the hours before

Special weather statement, Apr 1, 11:02 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT THU APR 1 2010

KSZ032-033-020445-
LINCOLN-RUSSELL-
1102 PM CDT THU APR 1 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH
RUSSELL COUNTY. THIS LINE WAS MOVING NORTHEAST AT 45 MPH. THE MAIN
THREAT IS GUSTY WINDS TO 50 MPH WELL AHEAD OF THE LINE OF STORMS.

COX
Special weather statement, Apr 1, 11:06 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT THU APR 1 2010

KSZ032-047-020445-
BARTON-RUSSELL-
1106 PM CDT THU APR 1 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF OTIS TO OLMITZ...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:28 PM CDTSevere Thunderstorm WarningICTRussell47 min
Apr 2, 7:55 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson50 min
Apr 2, 8:46 AM CDTSevere Thunderstorm WarningICTAllen, Neosho29 min

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.